About this Journal Submit a Manuscript Table of Contents
International Journal of Differential Equations
Volume 2010 (2010), Article ID 984671, 23 pages
http://dx.doi.org/10.1155/2010/984671
Research Article

The Second Eigenvalue of the 𝑝 -Laplacian as 𝑝 Goes to 𝟏

Mathematisches Institut, Universität zu Köln, Weyertal 86-90, D 50931 Köln , Germany

Received 15 July 2009; Accepted 29 September 2009

Academic Editor: Norimichi Hirano

Copyright © 2010 Enea Parini. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. P. García Azorero and I. Peral Alonso, “Existence and nonuniqueness for the p-Laplacian: nonlinear eigenvalues,” Communications in Partial Differential Equations, vol. 12, no. 12, pp. 1389–1430, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. B. Kawohl and V. Fridman, “Isoperimetric estimates for the first eigenvalue of the p-Laplace operator and the Cheeger constant,” Commentationes Mathematicae Universitatis Carolinae, vol. 44, no. 4, pp. 659–667, 2003. View at MathSciNet
  3. E. Giusti, Minimal Surfaces and Functions of Bounded Variation, vol. 80 of Monographs in Mathematics, Birkhäuser, Boston, Mass, USA, 1984. View at MathSciNet
  4. U. Massari and L. Pepe, “Sull'approssimazione degli aperti lipschitziani di n con varietà differenziabili,” Bollettino dell'Unione Matematica Italiana, vol. 10, pp. 532–544, 1974. View at Zentralblatt MATH · View at MathSciNet
  5. E. Gonzalez, U. Massari, and I. Tamanini, “Minimal boundaries enclosing a given volume,” Manuscripta Mathematica, vol. 34, no. 2-3, pp. 381–395, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. B. Kawohl and T. Lachand-Robert, “Characterization of Cheeger sets for convex subsets of the plane,” Pacific Journal of Mathematics, vol. 225, no. 1, pp. 103–118, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. F. Alter and V. Caselles, “Uniqueness of the Cheeger set of a convex body,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 1, pp. 32–44, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. E. Parini, Cheeger Sets in the Nonconvex Case. Tesi di Laurea Magistrale, Università degli Studi di Milano, Milan, Italy, 2006.
  9. V. Caselles, A. Chambolle, and M. Novaga, “Some remarks on uniqueness and regularity of Cheeger sets,” to appear inRendiconti del Seminario Matematico dell'Università di Padova.
  10. E. De Giorgi, “Sulla proprietà isoperimetrica dell'ipersfera, nella classe degli insiemi aventi frontiera orientata di misura finita,” Atti della Accademia Nazionale dei Lincei. Memorie. Classe di Scienze Fisiche, Matematiche e Naturali. Sezione Ia, vol. 5, pp. 33–44, 1958. View at MathSciNet
  11. D. Bucur and G. Buttazzo, Variational Methods in Shape Optimization Problems, vol. 65 of Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Boston, Mass, USA, 2005. View at MathSciNet
  12. M. Hutchings, F. Morgan, M. Ritoré, and A. Ros, “Proof of the double bubble conjecture,” Annals of Mathematics, vol. 155, no. 2, pp. 459–489, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. A. Henrot and E. Oudet, “Le stade ne minimise pas λ2 parmi les ouverts convexes du plan,” Comptes Rendus de l'Académie des Sciences. Series I, vol. 332, no. 5, pp. 417–422, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. M. Belloni and B. Kawohl, “A direct uniqueness proof for equations involving the p-Laplace operator,” Manuscripta Mathematica, vol. 109, no. 2, pp. 229–231, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  15. P. Lindqvist, “On the equation div(|u|p2u)+λ|u|p2u=0,” Proceedings of the American Mathematical Society, vol. 109, no. 1, pp. 157–164, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. A. Anane and N. Tsouli, “On the second eigenvalue of the p-Laplacian,” in Nonlinear Partial Differential Equations (Fés, 1994), vol. 343 of Pitman Research Notes in Mathematics Series, pp. 1–9, Longman, Harlow, UK, 1996. View at MathSciNet
  17. P. Drábek and S. B. Robinson, “On the generalization of the Courant nodal domain theorem,” Journal of Differential Equations, vol. 181, no. 1, pp. 58–71, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. L. Ambrosio, A. Colesanti, and E. Villa, “Outer Minkowski content for some classes of closed sets,” Mathematische Annalen, vol. 342, no. 4, pp. 727–748, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. Y. X. Huang, “On the eigenvalues of the p-Laplacian with varying p,” Proceedings of the American Mathematical Society, vol. 125, no. 11, pp. 3347–3354, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  20. L. Lefton and D. Wei, “Numerical approximation of the first eigenpair of the p-Laplacian using finite elements and the penalty method,” Numerical Functional Analysis and Optimization, vol. 18, no. 3-4, pp. 389–399, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  21. P. Lindqvist, On a Nonlinear Eigenvalue Problem, Lecture Notes of “Minicorsi di Analisi Matematica”, Padova, Italy, 2000.
  22. W. Walter, “Sturm-Liouville theory for the radial Δp-operator,” Mathematische Zeitschrift, vol. 227, no. 1, pp. 175–185, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  23. L. E. Payne, “On two conjectures in the fixed membrane eigenvalue problem,” Zeitschrift für Angewandte Mathematik und Physik, vol. 24, pp. 721–729, 1973. View at Zentralblatt MATH · View at MathSciNet
  24. J. Horák, “Numerical investigation of the smallest eigenvalues of the p-Laplace operator,” in preparation. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet